Alert archive / Massachusetts / High Surf Advisories in 2006
High Surf Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high surf advisory at Jul 20, 2006, 8:51 AM EDT for Newport County, Washington County, Rhode Island; 5 counties in Massachusetts. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2006, 8:51 AM EDT (12:51 UTC)
- Expired
- Jul 21, 2006, 6:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 0.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KBOX 201251 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 851 AM EDT THU JUL 20 2006 MAZ020-021-RIZ006>008-202100- /O.NEW.KBOX.SU.Y.0002.060720T1251Z-060721T1800Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 851 AM EDT THU JUL 20 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT FRIDAY. THIS COVERS THE REGION THAT IS NOT INCLUDED IN THE TROPICAL STORM WARNING. SOUTHERLY SWELL WELL IN ADVANCE OF TROPICAL STORM BERYL WAS ALREADY MOVING ONTO THE SOUTH COAST EARLY THIS MORNING. THIS WILL BRING VERY DANGEROUS RIP CURRENTS TODAY THROUGH FRIDAY. SWIMMING ON SOUTH COAST BEACHES IS NOT RECOMMENDED THROUGH FRIDAY AFTERNOON BECAUSE OF THESE DANGEROUS RIP CURRENTS. IN FACT...10 TO 15 FOOT BREAKERS WILL BE POSSIBLE ON SOUTH FACING BEACHES. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ FRANK
5 follow-up statements
000 WHUS41 KBOX 202027 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EDT THU JUL 20 2006 MAZ020-021-RIZ006>008-210430- /O.EXT.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 427 PM EDT THU JUL 20 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT FRIDAY. SOUTHERLY SWELL WELL IN ADVANCE OF TROPICAL STORM BERYL HAS ALREADY MOVED ONTO THE SOUTH COAST. THIS WILL BRING VERY DANGEROUS RIP CURRENTS THROUGH FRIDAY. SWIMMING ON SOUTH COAST BEACHES IS NOT RECOMMENDED THROUGH FRIDAY AFTERNOON BECAUSE OF THESE DANGEROUS RIP CURRENTS. IN FACT...10 TO 15 FOOT BREAKERS WILL BE POSSIBLE ON SOUTH FACING BEACHES. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ FRANK
000 WHUS41 KBOX 210231 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1031 PM EDT THU JUL 20 2006 MAZ020-021-RIZ006>008-211045- /O.CON.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 1031 PM EDT THU JUL 20 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. SOUTHERLY SWELL ASSOCIATED WITH TROPICAL STORM BERYL HAS MOVED ONTO THE SOUTH COAST. THIS WILL BRING VERY DANGEROUS RIP CURRENTS THROUGH FRIDAY. SWIMMING ON SOUTH COAST BEACHES IS NOT RECOMMENDED THROUGH FRIDAY AFTERNOON BECAUSE OF THESE DANGEROUS RIP CURRENTS. IN FACT...10 TO 15 FOOT BREAKERS WILL BE POSSIBLE ON SOUTH FACING BEACHES. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ WTB
000 WHUS41 KBOX 210940 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 540 AM EDT FRI JUL 21 2006 MAZ021-211045- /O.CAN.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ SOUTHERN PLYMOUTH MA- 540 AM EDT FRI JUL 21 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE HIGH SURF ADVISORY FOR THIS PORTION OF SOUTH COASTAL MASSACHUSETTS. $$ MAZ022>024-211745- /O.EXA.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- 540 AM EDT FRI JUL 21 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF ADVISORY FOR THE OCEAN EXPOSURES OF THE CAPE AND ISLANDS...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. SOUTHERLY SWELL ASSOCIATED WITH THE FAST DEPARTING TROPICAL STORM BERYL HAS MOVED ONTO THE SOUTH COAST. THIS WILL BRING VERY DANGEROUS RIP CURRENTS TODAY. SWIMMING ON SOUTH COAST BEACHES IS NOT RECOMMENDED THROUGH THIS AFTERNOON BECAUSE OF THESE DANGEROUS RIP CURRENTS. SIX TO 10 FOOT SWELLS WILL BE COMING ASHORE TODAY...GRADUALLY SUBSIDING LATE THIS AFTERNOON. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ MAZ020-RIZ006>008-211745- /O.CON.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 540 AM EDT FRI JUL 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR SOUTH COASTAL SECTIONS OF RHODE ISLAND AND A PORTION OF SOUTH COASTAL MASSACHUSETTS. SOUTHERLY SWELL ASSOCIATED WITH THE FAST DEPARTING TROPICAL STORM BERYL HAS MOVED ONTO THE SOUTH COAST. THIS WILL CAUSE VERY DANGEROUS RIP CURRENTS TODAY. SWIMMING ON SOUTH COAST BEACHES IS NOT RECOMMENDED THROUGH THIS AFTERNOON BECAUSE OF THESE DANGEROUS RIP CURRENTS. SIX FOOT SWELLS WILL CONTINUE BREAKING ONTO OCEAN EXPOSED SOUTH COASTAL SECTIONS OF RHODE ISLAND AND MASSACHUSETTS THROUGH AT LEAST MIDDAY. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ DRAG
000 WHUS41 KBOX 211409 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1009 AM EDT FRI JUL 21 2006 MAZ020-022>024-RIZ006>008-212200- /O.CON.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1009 AM EDT FRI JUL 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. LEFTOVER SOUTHERLY SWELL FROM BERYL WILL AFFECT THE SOUTH COAST TODAY. THIS WILL CONTINUE TO CAUSE VERY DANGEROUS RIP CURRENTS THIS AFTERNOON. SWIMMING ON SOUTH COAST BEACHES IS NOT RECOMMENDED THROUGH THIS AFTERNOON. PHONE CALLS TO AREA BEACHES REVEAL THAT RIP CURRENTS ARE STILL OCCURRING AND IN SOME INSTANCES LIFEGUARDS ARE NOT ALLOWING PEOPLE TO GO IN PAST THEIR WAIST. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ FRANK/DRAG
000 WHUS41 KBOX 212017 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EDT FRI JUL 21 2006 MAZ020-022>024-RIZ006>008-212200- /O.CON.KBOX.SU.Y.0002.000000T0000Z-060721T2200Z/ SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 417 PM EDT FRI JUL 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 6 PM. LEFT OVER SOUTHERLY SWELL WILL CONTINUE TO DIMINISH ALONG THE SOUTH COAST THIS EVENING. HOWEVER...RIP CURRENTS WILL STILL BE POSSIBLE THROUGH THE EVENING SO SWIMMERS ON SOUTH COAST BEACHES SHOULD USE CAUTION. $$ FRANK
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jul 20, 5:08 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 20, 5:08 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
508 AM EDT THU JUL 20 2006
...UPGRADING TO TROPICAL STORM WARNING...
.SHORT TERM /TODAY THROUGH FRIDAY/...
AFT CONFERENCE CALL WITH TPC...WE WILL BE UPGRADING THE TROPICAL
STORM WATCH TO A WARNING AT 5 AM. LATEST RECON INDICATE BERYL
TRACKING A BIT FARTHER W THAN PREV FCST. 00Z MDL CONSENSUS CONTINUES
TO TRACK BERYL VERY CLOSE TO ACK EARLY FRI...WITH TPC TRACK ABT
10-15 MILES SE OF THE ISLAND. NAM AND GGEM CONTINUE TO BE A WRN
OUTLIER...WITH UKMET/GFS AND RGEM APPEARING TO BE THE MOST REASONABLE
TRACK...AS ALL MDL GUID SUGGEST FORWARD MOTION OF BERYL TO BECOME NE
GIVEN MLVL STEERING CURRENTS BETWEEN SUB-TROPICAL RDG AND
APPROACHING GRTLKS TROF . THIS IS SUPPORTED BY NE SHEAR ALREADY OVR
THE RGN ATTM...AS NRN PORTION OF BERYL CLOUD SHIELD OVR THE AREA
STREAMING TO THE NE. THUS...THIS FCST BASED ON A COMBINATION OF TPC
TRACK AND 00Z GFS MASS FIELDS.
THIS SHEAR WILL DISRUPT DEEP CONVECTION IN N AND NW QUADRANT OF
BERYL...ESP AS IT APPROACHES OUR LATITUDE. IN ADDITION...THIS WILL
RESULT IN A SMALL WIND FIELD ACRS THE N AND NW QUADRANT...WITH THE STRONGEST
WINDS IN THE E AND SE QUADRANTS. THUS...HIGHEST PROB OF TROPICAL
STORM FORCE WNDS (GREATER THAN 34 KT/39 MPH) WL BE OVER NANTUCKET AND
EXTENDING NORTHWARD TO CHATHAM AND EASTHAM. FARTHER TO THE NW ACRS
MVY TO PYM...LWR PROB OF TROPICAL STORM FORCE WNDS OVR THIS AREA.
INITIALLY WE DID NOT WANT TO INCLUDE PYM COUNTY IN THE TROPICAL STORM
WARNING...HWR DUE TO OUR BREAK POINT CONFIGURATION...IF WE DROPPED
PYM FM THE WRNG THEN ALL OF THE CAPE COD N OF CHATHAM WOULD HV BEEN
EXCLUDED FROM THE WARNING. THAT WOULD HV BEEN CUTTING IT A BIT TOO
CLOSE GIVEN THE STRONGEST WINDS WL BE IN THE E AND SE QUADRANTS.
AS FOR RNFL...HEAVIEST RN WL FALL OVR CAPE AND ISLANDS LATE TDA AND
TNGT. NE SHEAR SHOULD PRECLUDE DEEP CONVECTION AND ASSOCIATED HVY
RNFL NW OF THE CAPE AND ISLANDS. THEREFORE...REMOVED MENTION OF TSTM
TDA AND TNGT ACRS MUCH OF THE AREA. TRICKY PART HERE WL BE RAIN /IF
ANY/ ASSOCIATED WITH MLVL DEFORMATION ZONE. HAD A BAND OF SHOWERS
DEVELOP OVR LONG ISLAND EARLIER THIS MORNING. 00Z GFS HINTS AT THIS
AND SPREADS QPF THROUGHOUT MUCH OF THE AREA TAFTN AND TNGT. WE
TRIMMED THIS BACK A BIT AND CONFINED LKLY AND CATEGORICAL POPS TO NE
CT/RI AND SE MA...WHERE DEEP LYR MOISTURE AND LIFT ARE GREATEST.
REGARDING SURGE AND CSTL FLOODING...THE COMBINATION OF TIDES RUNNING
ASTRONOMICALLY LOW AND THE STRONGEST WND FROM BERYL ARRIVING AROUND
LOW TIDE...SHOULD LIMIT ANY CSTL FLDG AND BEACH EROSION TO BEING
MINOR.
MORE OF A CONCERN TDA INTO FRI WL BE ROUGH SURF AND ASSOCIATED
DANGEROUS RIP CURRENTS. BERYL/S NORTHWARD MOTION WILL FOCUS ITS LARGE WAVES
DIRECTLY TOWARD THE RI COAST AND SE MA...RESULTING IN ROUGH SURF AND
ASSOCIATED DANGEROUS RIP CURRENTS TDA AND TNGT. IN FACT...5-6 FT
SOUTHERLY SWELLS FROM BERYL HV JUST ARRIVED AT THE MVY BUOY /MVCO/.
ROUGH SURF AND DANGEROUS RIPS WL LKLY LINGER INTO FRI...DESPITE BERYL
EAST OF NEW ENGLAND.
FULL SUITE OF PRODUCTS SHOULD BE OUT BY 530 AM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DID NOT SPEND MUCH TIME HERE GIVEN SHORT TERM IMPACTS OF BERYL.
&&
.AVIATION...
VFR ACRS MUCH OF THE AREA...WITH STRATUS AND FOG CONFINED TO THE
CAPE...ISLANDS AND PYM. MVFR WL OVERSPREAD THE RGN FM SW TO NE TAFTN.
IFR CONDITIONS SHOULD BE LIMITED TO CAPE AND ISLANDS TDA AND TNGT.
&&
.MARINE...
5-6 FT SOUTHERLY SWELLS ALREADY ENTERING THE WATERS S OF RI/MVY AND
ACK EARLY THIS MORNING. THESE SWELLS WILL INCREASE TO 8-9 FT BY DAYS
END. THEN TNGT AS BERYL/S WND FIELD PASSES NEAR ACK...40-50 KT WNDS
LKLY NEAR ACK AND PTS S AND E...ALNG WITH 12-15 SEAS. LGTR WNDS TO THE
NW. BERYL MOVES E INTO GEORGES BANK FRI...ALTH LARGE S TO SE SWELLS
WILL PERSIST ACRS THE WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...TROPICAL STORM WARNING FOR MAZ019-022>024 UNTIL 10 PM MONDAY.
NH...NONE.
RI...NONE.
MARINE...TROPICAL STORM WARNING FOR ANZ231>233-254-255 UNTIL 10 PM
MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ234-235-237 UNTIL 4 PM FRIDAY.
&&
SHORT TERM...NOCERA/BELK
LONG TERM...NOCERA/BELK
AVIATION...NOCERA/BELK
MARINE...NOCERA/BELKHazardous weather outlook, Jul 20, 7:26 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 726 AM EDT THU JUL 20 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-211130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 726 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING HAS BEEN ISSUED FOR COASTAL SOUTHEAST MASSACHUSETTS FROM PLYMOUTH SOUTHWARD TO WOODS HOLE. THIS AREA INCLUDES CAPE COD...MARTHAS VINEYARD...AND NANTUCKET. TROPICAL STORM BERYL IS EXPECTED TO PASS OFFSHORE OF NANTUCKET EARLY FRIDAY MORNING...WITH TROPICAL STORM CONDITIONS POSSIBLE ON THE CAPE AND ISLANDS TONIGHT INTO FRIDAY. ROUGH SURF AND RIP CURRENTS ARE LIKELY ALONG SOUTH FACING BEACHES OF RHODE ISLAND AND MASSACHUSETTS. PLEASE MONITOR THE LATEST TROPICAL STORM LOCAL STATEMENTS /KBOXHLSBOX/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY OCCUR FRIDAY...ESPECIALLY IN SOUTHERN NEW HAMPSHIRE AND NORTHERN AND WESTERN MASSACHUSETTS. THUNDERSTORMS MAY ALSO OCCUR ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL EXCEEDING 2 INCHES...FLOODING...WIND DAMAGE OR MEASURED WIND SPEEDS...BEACH EROSION OR RIP CURRENTS...TONIGHT INTO FRIDAY MORNING WILL BE GREATLY APPRECIATED. HOWEVER...PLEASE PLAY IT SAFE WHEN PROVIDING THESE REPORTS. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:33 PM EDT | Flood Watch | BOX | Bristol, Kent, Newport, Providence, Washington | 13 hr |
Nearby
High Surf Advisories in Massachusetts, 2006High Surf Advisories in Rhode Island, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.